Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
156 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dizziness while bending downwards?

Answered by
Dr.
Dr. Shuba Hariprasad

General & Family Physician

Practicing since :2002

Answered : 1087 Questions

default
Posted on Mon, 19 Sep 2016 in Brain and Spine
Question: i woke up and upon sitting up i lost my equilibrium. i froze and laid back down. after a few minutes i slowly sat up and minimized the feeling of dizziness. i have experimented with bending over. if i do so slowly the symptom is minimal. being 79 years of age and being less than active, i feel it may be counteracted by increasing my physical activities. i have spinal stenosis which over the last year has resulted in swollen feet.
doctor
Answered by Dr. Shuba Hariprasad 2 hours later
Brief Answer:
BPPV, Cervical spondylosis, heart disease

Detailed Answer:
Hello,
Thank you for your query.
I'm Dr. Shuba Hariprasad and will be answering your query today.

Would you please clarify a few things for me?
-what is your height and weight?
-do you have any other medical issues like hypertension, diabetes, heart disease, high cholesterol, Thyroid hormone imbalances?
-do you smoke or consume some alcohol? Did you have any drinks last night?
-do you take any medications other than aspirin? Any changes in medications recently?
-is this the first time you felt giddy?
-you mentioned spinal stenosis. At what level is it? Any cervical spondylosis?
-describe your current level of activity? Do you work?


Based on your symptoms I would like to rule out cervical spondylosis, cardiovascular disease and benign paroxysmal positional vertigo (bppv).

I recommend :
-a physician and otorhinolaryngologist consult
-an electrocardiogram and an echocardiogram to check for heart function
-an x-ray of the chest and cervical spine
-blood tests (complete blood count, TSH, kidney and liver function tests, lipid profile, blood glucose panel, electrolytes)



Based on the above test results, clinical findings and answers to the above queries, I could help you further.

The fact that bending made you feel better suggests compromise in blood flow to your brain.

I urge you to seek medical attention right away. Subtle signs are often a warning,especially when it Occurs suddenly .
In the meantime stay well hydrated (unless you have medical reasons to restrict water intake that your doctor told you).
Don't make sudden movements or turn or change position. Do it slowly and gradually. Avoid driving or operating any machinery.

Hope this helps. Please let me know if there is anything else I can help you with.
Wish you good health

Regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures
Lab Tests
Medical Topics

Recent questions on  High cholesterol

doctor1 MD

Six month ago I had a full blood work done to check on my hormonal balance. I am 49, every thing came back normal except for high estrogen levels....

doctor1 MD

Hello, I’m 25 and in the process of losing weight. I’m currently being treated for hypertension and high cholesterol. I was overweight before at...

doctor1 MD

I consulted a cardiologist for persistent high cholesterol problem and sometimes for vertigo. I have been prescribed Vertin 8 mg thrice daily for 2...

doctor1 MD

I am a 71 year old energetic 5 days a week college teacher that has problems staying asleep. I take 2 x 150mg.Pradaxa and 120mg. diltiazem for...

doctor1 MD

I woke up this morning g with swollen lips and itchy bumps on my upper arms YYYY@YYYY

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I...